Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 15, 2022, 4:07 AM EDT for Clinton County, Gratiot County, Isabella County, Michigan. It took effect at Apr 15, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 4:07 AM EDT (08:07 UTC)
- In effect from
- Apr 15, 2022, 8:00 AM EDT
- Expired
- Apr 15, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clinton County, MI, Gratiot County, MI, Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS73 KGRR 150807 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 407 AM EDT Fri Apr 15 2022 MIZ046-052-059-151615- /O.NEW.KGRR.WI.Y.0006.220415T1200Z-220416T0000Z/ Isabella-Gratiot-Clinton- Including the cities of Mount Pleasant, Alma, and St. Johns 407 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Isabella, Gratiot and Clinton counties. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
2 follow-up statements
177 WWUS73 KGRR 151445 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1045 AM EDT Fri Apr 15 2022 MIZ046-052-059-152245- /O.CON.KGRR.WI.Y.0006.000000T0000Z-220416T0000Z/ Isabella-Gratiot-Clinton- Including the cities of Mount Pleasant, Alma, and St. Johns 1045 AM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Isabella, Gratiot and Clinton counties. * WHEN..till 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
860 WWUS73 KGRR 151951 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 351 PM EDT Fri Apr 15 2022 MIZ046-052-059-160000- /O.CON.KGRR.WI.Y.0006.000000T0000Z-220416T0000Z/ Isabella-Gratiot-Clinton- Including the cities of Mount Pleasant, Alma, and St. Johns 351 PM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Isabella, Gratiot and Clinton counties. * WHEN..till 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:51 AM EDT, 16 minutes earlier.
Area forecast discussion, Apr 15, 3:51 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
351 AM EDT Fri Apr 15 2022
LATEST UPDATE...
Discussion
.DISCUSSION...(Today through next Thursday)
Issued at 343 AM EDT Fri Apr 15 2022
-Gusty winds with bands of Precip Today
Gusty winds will again filter down from the upper levels to bring
another breezy day to the Lower Peninsula. Cooler daytime
temperatures today will allow for less mixing and weaker winds
compared to yesterday. However, there will be warm enough
temperatures through the thumb of Michigan extending to the US 127
corridor which will bring wind gusts in the 35 to 45 mph range. As
such there will be a wind advisory through much of the Central
Lower Michigan region today. A boundary discussed below will
bring showers to the I 94 corridor that will begin as a wet snow
and continue as rain through the day.
A large upper level low that is situated over Central Canada will
slowly make its way to the east over the next few days. As it
does it will cycle several troughs over the region. This upper
level low will keep a strong upper level gradient fixed over the
Great Lakes. A stationary front is situated across Michigan from
Ontario Canada across the Lower peninsula to the Southern end of
Lake Michigan. That quasi stationary front is due to a mid to
upper level gradient between the aforementioned low and a quasi
permanent high situated over the Southern United States.
The surface pressure shows a convergence through the mid west
with cooler air to the north and warm air south of the Indiana,
Michigan and Ohio borders. The convergence along that boundary
will couple with a mid to upper level short wave propagating
around the upper level low to create precipitation through
Southern Michigan, especially along the I 94 corridor.
There is a decent amount of mid to low level moisture as it is
being cooled and condensed through the mid level convergence. QPFs
of up to a quarter of an inch are possible. The cooler air aloft
will swing down early which will make a few hours of wet snow
possible along the I 94 corridor this morning. This will quickly
transition to rain, which will persist through the day and early
evening. The band of showers will shift to the south as the
gradient progresses to the southeast.
-Cooler weather through the weekend Precip on Monday
The upper level low will trek eastward, allow for the quasi
stationary boundary to shift eastward. This is due to high
pressure to build over the central plains. Dry and colder weather
will continue through the weekend before another front moves
through Monday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1202 AM EDT Fri Apr 15 2022
Cold air advection continues to bring gusty winds with gusts
through the north upwards of 20mph. A band of precipitation will
move along the I 94 corridor this morning. This will bring chances
of snow/rain between 12Z to 18Z. There is a chance for MVFR cigs
and vsbys at AZO, JXN, BTL and LAN between 14Z to 16Z. Conditions
should improve with another chance of reductions possible later
in the day between 21Z to 02Z.
&&
.MARINE...
Issued at 343 AM EDT Fri Apr 15 2022
The strong gradient will allow for strong winds and waves to
continue through the day. An SCA will be in effect until 10 PM
this evening. Southwest winds of 15 to 30 knots will be common
the next 24 hours which will push waves into the 4 to 8 foot
range.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 8 AM this morning to 8 PM EDT this evening
for MIZ046-052-059.
LM...Small Craft Advisory until 10 PM EDT this evening for LMZ844>849.
&&
DISCUSSION...Ceru
AVIATION...Ceru
MARINE...Ceru/DukeHazardous weather outlook, Apr 14, 5:24 AM EDT, 22 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 524 AM EDT Thu Apr 14 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150930- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 524 AM EDT Thu Apr 14 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Strong gusty winds upwards of 45 to 55 mph will be possible Today. This could lead to scattered power outages. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous Weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. LMZ844>849-150930- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 524 AM EDT Thu Apr 14 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gale force winds are expected today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty winds on Friday will be strong enough to be dangerous to small craft. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:08 PM EDT | Small Craft Advisory | GRR | 48 hr |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.